Ask a doctor

Juvederm 3. 2 Months Later Looks Like I Have a Black Eye?

I Had Filler Under my Eyes, More Under my Left. Now 2mths on I Look Like I Have a Black Eye..swollen and Puffy. What Shall I Do

Doctor Answers (3)

Juvederm under eye

+2

In my experience, 3 syringes of any filler in the tear troughs under the eye is quite a bit.  Typically my preference is to use approximately 1/2 syringe of Restylane under each eye for a total of 1 syringe.  In my opinion, what may be happening under your eyes is the so called "Tyndall effect," a bluish tint caused by reflection of light from the filler itself.  This can be caused by too superficially placed filler, which in the tear troughs is very easy to have occurred since the skin is so thin.  The fact that you had 3 syringes injected leads me to believe that too much filler material was placed and thus some became superficial giving you this discoloration.  The other consideration as Dr. Ruecki has stated, is a hematoma which is a collection of blood in the tissue that may also give you a bluish/black discoloration.  Both of these should be evaluated by your injecting Dermatologist or Plastic Surgeon for management. 


Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 1 review

Juvederm and Black Eye

+2

Do you mean you had 3 syringes of Juvederm? There is no such thing as Juvederm 3. There is Juvederm Ultra and Juvederm Ultra Plus in the U.S. It could be a possible hematoma because any bruising and swelling would have subsided within 2 weeks max. So consider seeing your injector (or another physician) for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juvederm 3 under eyes, 2 months later looks like a bruise!

+1

Without a photo it is really difficult to advice you, but I think Juvederm 3 is similar to Juvederm Ultra Plus. This is a thicker ( more cross linked product) And not the best choice for under the eyes. You need proper evaluation to be sure whether it's product or a bruise. But chances are, it's too much product.  If that is the case you could have Hyaluronidase injected to dissolve the excess product and improve the swelling and the bluish color which we call "Tyndall effect"  In the future a softer product like Restylane or Belotero would be a better choice.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.